MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Retinal Detachment (2047)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens (iol) implantation surgery, on (b)(6) 2025, the patient was found to have a dislocated intraocular lens (iol) and a retinal detachment during the one-week post-operative visit.The patient was referred to a retina specialist.The visual acuity prognosis was discussed as unclear.The macula-off retinal detachment was surgically repaired on (b)(6) 2025.On (b)(6) 2025, the surgeon noted pupil capture and a dislocated iol.Surgical intervention was planned for synechiae release and iol repositioning if the haptics were in the bag or if unable to position complete lens in bag, an iol exchange was suggested to be performed.The lens was explanted and replaced with different model and diopter company lens in a secondary procedure on (b)(6) 2025.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6., and h.11.The product was returned for analysis.Iol (intraocular lens) was received cut in a half attached to a piece of paper inside a plastic bag.Solution is dried on the iol.No device returned.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23451403
Report Number9612169-2025-02191
Device Sequence Number12733747
Product Code HQL
UDI-Device Identifier00380652397254
UDI-Public(01)00380652397254(17)271109(11)231111(10)25751224
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25751224
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL.; DUOVISC VISCOELASTIC SYSTEM.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient SexMale